Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Amarillo, TX

July 4, 2021Gray County, Texas

NWS Amarillo, TX issued this special weather statement at Jul 4, 2021, 11:36 PM CDT for Gray County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2021, 11:36 PM CDT (04:36 UTC)
Expired
Jul 5, 2021, 12:00 AM CDT
In force
24 min
Issued by
NWS Amarillo, TX

County Gray County, TX

The radar

The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

111 
WWUS84 KAMA 050436
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
1136 PM CDT Sun Jul 4 2021
 
TXZ014-050500-
Gray TX-
1136 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL
MIDNIGHT CDT...

At 1135 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lefors, or 7 miles southeast of Pampa, moving
south at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pampa and Lefors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.
 
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 10097 3560 10076 3529 10066 3526 10097
TIME...MOT...LOC 0435Z 352DEG 19KT 3549 10085 

$$

DGW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jul 4, 6:47 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jul 4, 6:47 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
647 PM CDT Sun Jul 4 2021

.AVIATION...
For the 00Z TAFs, a round of showers and tstms associated with an
upper level storm system will continue moving southward across
the area this evening, and will impact the terminal sites. MVFR
cigs are expected to redevelop at KAMA towards sunrise Monday and
persist until late morning before eroding. Another round of more
isolated showers and tstms may develop late Monday afternoon. Have
decided not to include this element in this fcst cycle due to low
confidence on location and timing.

02

&&

.PREV DISCUSSION... /Issued 146 PM CDT Sun Jul 4 2021/

SHORT TERM...
Cluster of thunderstorms in the southeast Texas Panhandle should
exit the area by late this afternoon.  These storms have aided by a
short wave trough moving southeast into western Oklahoma.

The main area of showers and thunderstorms are expected to develop
near the Raton Mesa and off the mountains of southern Colorado and
northern New Mexico.  These storms will be moving into an
environment of increasing instability and shear as interact with a
short wave trough moving through western Kansas.  These storms may
be discrete at first and some may be supercells across the
northwest CWA, before they form into a line later this evening and
move southeast through the rest of the Panhandles.  Large hail and
damaging winds will be the main threats from these storms. A
landspout tornado can not be ruled out.  Heavy rain from these
storms may also cause localized areas of flooding.

Thunderstorms will again be possible on Monday, mainly across the
western areas.  The northerly flow aloft will tend to mitigate the
eastward progression of any mountain convection.  There are a couple
of minor short wave troughs moving through the flow that may also
tough off a few showers and storms.

Highs on Monday will still remain below normal with readings mainly
in the 80's.

LONG TERM...Tuesday through Saturday...
An upper high will continue to spin over the Great Basin Region
with northwesterly flow aloft for the Panhandles. By Wednesday
night into Thursday, the high shifts slightly east towards the
Four Corners and puts the Panhandles in northeasterly flow aloft
for a brief period. By Friday the high heads back towards the
Great Basin Region as a trough digs down into the Upper Midwest
with northwesterly flow returning aloft through the weekend. With
embedded shortwaves and south southeasterly winds at the surface
continuing to provide 60s dewpoints, precipitation chances
continue Tuesday and Wednesday, then halt Thursday before
returning again through the weekend.

The best chance for severe weather will be on Tuesday with the
greatest instability present and a more defined shortwave to
potentially ramp up storms later through the evening. MLCAPE
values are around 1000-2000 J/kg with 0-6 km effective bulk shear
around 20-25 knots so large hail and damaging wind gusts are
possible. As the evening goes on, there is a potential for storms
to become more linear with a surface trough. By Wednesday, the
instability parameters do not look as good and the chance for
severe storms becomes less likely. However, strong thunderstorms
are still a possibility with another surface trough to help
enhance storm development. Thursday will remain dry before
precipitation chances return for the weekend. A weak frontal
passage late Friday night may keep the precipitation chances
continuing into Saturday morning.

Temperatures will remain in the 80s Tuesday and Wednesday before
warming a bit into the lower 90s Thursday and Friday. Breezy
southwest winds are possible Friday with daytime mixing of 25-30
knot 850mb winds extending across the Panhandles. North winds will
follow behind the weak front late Friday night and this will keep
temperatures from warming above the upper 80s to lower 90s into
the weekend.

Rutt

&&

.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.

&&
Hazardous weather outlook, Jul 4, 11:11 PM CDT, 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
1111 PM CDT Sun Jul 4 2021

OKZ001>003-TXZ001>020-317-051100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1111 PM CDT Sun Jul 4 2021

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are possible across the Texas and Oklahoma Panhandles
the rest of tonight. A storm or two may become severe, with
damaging winds the primary hazard. In addition, heavy rain may
also lead to localized flooding or flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms remain possible Monday through Wednesday and again
Friday night into Saturday across much of the Panhandles. A
severe storm cannot be ruled out on Tuesday. Storms could be
capable of heavy rain leading to localized flooding or flash
flooding Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Local storm report, Jul 4, 8:24 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     TSTM WND GST     6 WSW ADRIAN            35.25N 102.76W
07/04/2021  M62 MPH          OLDHAM             TX   MESONET

            MESONET STATION 109 ADRIAN 6WSW.

&&
Local storm report, Jul 4, 8:33 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
833 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND GST     2 ENE GOODWELL          36.60N 101.60W
07/04/2021  M73 MPH          TEXAS              OK   MESONET

            MESONET STATION GOOD GOODWELL. INITIAL
            SEVERE WIND GUST OCCURRED AT 810 PM CDT WITH
            PEAK GUST AROUND 815 PM CDT.

&&

MJG
Local storm report, Jul 4, 8:42 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
842 PM CDT SUN JUL 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND GST     3 SSE BOISE CITY        36.69N 102.50W
07/04/2021  M78 MPH          CIMARRON           OK   MESONET

            MESONET STATION BOIS BOISE CITY. FIRST
            SEVERE GUST OCCURRED AT 830 PM CDT WITH PEAK
            GUST AT 835 PM CDT.

&&

MJG
Special weather statement, Jul 4, 10:28 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1028 PM CDT Sun Jul 4 2021

TXZ006-011-050430-
Hartley TX-Oldham TX-
1028 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM AND
SOUTHEASTERN HARTLEY COUNTIES UNTIL 1130 PM CDT...

At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over
Channing, or 24 miles southwest of Dumas, moving southwest at 10 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Channing and Boys Ranch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

LAT...LON 3576 10238 3568 10218 3544 10225 3555 10263
TIME...MOT...LOC 0327Z 035DEG 10KT 3568 10233

Guerrero
Special weather statement, Jul 4, 11:28 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1128 PM CDT Sun Jul 4 2021

TXZ016-050515-
Deaf Smith TX-
1128 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
1215 AM CDT...

At 1128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Simms to 7 miles south of
Glenrio. Movement was south at 20 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Simms and Bootleg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3511 10304 3516 10252 3475 10247 3475 10304
TIME...MOT...LOC 0428Z 018DEG 18KT 3510 10263 3507 10301

DGW
Special weather statement, Jul 4, 11:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1136 PM CDT Sun Jul 4 2021

TXZ014-050500-
Gray TX-
1136 PM CDT Sun Jul 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAY COUNTY UNTIL
MIDNIGHT CDT...

At 1135 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Lefors, or 7 miles southeast of Pampa, moving
south at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pampa and Lefors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take shelter in a sturdy building if threatening weather approaches.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3557 10097 3560 10076 3529 10066 3526 10097
TIME...MOT...LOC 0435Z 352DEG 19KT 3549 10085

DGW

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:06 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham84 min
Jul 4, 7:31 PM CDTSevere Thunderstorm WarningAMADallam89 min
Jul 4, 7:42 PM CDTSevere Thunderstorm WarningAMADallam, Hansford, Sherman93 min
Jul 4, 7:43 PM CDTAreal Flood AdvisoryAMADeaf Smith, Oldham90 min
Jul 4, 7:52 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham83 min
Jul 4, 9:00 PM CDTSevere Thunderstorm WarningAMADallam50 min
Jul 4, 9:00 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Sherman60 min
Jul 4, 9:52 PM CDTAreal Flood AdvisoryAMADallam, Hartley53 min
Jul 4, 10:28 PM CDTSpecial Weather StatementAMAOldham62 min
Jul 4, 10:40 PM CDTSevere Thunderstorm WarningAMAHartley, Oldham65 min
Jul 4, 11:05 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall55 min
Jul 4, 11:28 PM CDTSpecial Weather StatementAMADeaf Smith47 min
Jul 4, 11:39 PM CDTSpecial Weather StatementAMARandall36 min
Jul 5, 12:01 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray59 min
Jul 5, 12:35 AM CDTSpecial Weather StatementAMAGray25 min
Jul 5, 12:59 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson61 min
Jul 5, 1:31 AM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall74 min
Jul 5, 2:34 AM CDTFlash Flood WarningAMARandall112 min
Jul 5, 2:43 AM CDTSpecial Weather StatementAMARandall47 min
Jul 5, 2:57 AM CDTAreal Flood AdvisoryAMADonley3 hr
Jul 5, 6:38 AM CDTAreal Flood AdvisoryAMACollingsworth, Wheeler3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.